Our customer asked:
Please find attached for information an email I’ve sent to the makers of Caninsulin as the vial of insulin you supplied seems to have an immediate rather than its normal gradual effect on our diabetic dog’s blood glucose. Are you aware of any problems experienced by any other customers with insulin from this batch? We are trying to identify whether it is the insulin causing this or something else.
I am sorry to hear that you are concerned about the insulin you have bought from us. I have not heard of any other concerns or complaints about Caninsulin. There area a number of things you could do to check for possible explanations:
Are you using different syringes? Are they definitely Caninsulin syringes? If you used a different type of syringe, you could accidentally give the wrong dose. (Although this would usually mean you would give a lower dose in fact.)
On the same sort of note, are you sure that the correct dose was injected. You could get this sort of effect from giving a larger dose of insulin.
Has your dog's feeding or exercise pattern changed? Any change in daily routine, especially of food or exercise, can mean that your dog requires a different dose of insulin. Try to keep things as consistent as possible.
If you have concerns like this then it is important to report it to the manufacturer. If you have any trouble with this, we can help. Otherwise it is best to contact your own vet if there are concerns about how your dog is doing. My guess is that the effect you have seen will not be down to the insulin, but something else.
We will get back to you if we hear of any reports concerning the normal function of Caninsulin, but this is the only one we have come across at the moment.
Sunday 20th January 2013